MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE
Model Number 48630W-04
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) on 4/24/2023, reviewed rma images of staple intertwined in cable was escalated to fae, and found as an instrument cable pulley rotates, it generates a force that pulls the cable through it.If a u-shaped staple is in the path of the cable, the force of the pulley can cause the legs of the staple to straighten out as its pulled in.Additionally, the tension of the cable passing through the pulley can also contribute to the straightening of the staple legs.It is likely a loose staple from a previous fire became entwined in the grip cable, pulling it partially through the pulley, and resulting in the wire straightening in some areas.Fae may be able to measure the length of the staple to determine a rough reload color/size - if it is still available.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the long bipolar grasper instrument had a wire broken.Failure analysis investigation observed a staple intertwined in the grip cable of the long bipolar grasper instrument returned on rma 301858310010 linked to (b)(4).The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did failure analysis did not confirm initial findings.There were no broken wires or cables observed at the distal end.The tool table was checked, and a number of reloads were used in the procedure.The diameter of the lodged component is also different from that of the grip cable bundles, and the lodged component has angled ends just like isi staples.It is likely that the staple accidentally got lodged in there due to inadvertent contact during the procedure.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19275168
Report Number2955842-2024-14428
Device Sequence Number20413118
Product Code GDW
UDI-Device Identifier10886874112868
UDI-Public(01)10886874112868(10)N/A
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number48630W-04
Device Catalogue Number48630W
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexPrefer Not To Disclose